Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 8, 2018, 4:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2018, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 8, 2018, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
The radar
The Albuquerque radar (KABX), 202 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS85 KABQ 082221 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT SUN JUL 8 2018 NMZ501-503-504-082245- Northwest Plateau-Far Northwest Highlands-Northwest Highlands- 421 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO ARRIBA AND NORTHEASTERN SAN JUAN COUNTIES UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm over Archuleta, or near Navajo Dam, moving west at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Bloomfield, Aztec, Navajo Dam, Turley and Archuleta. && LAT...LON 3691 10762 3665 10759 3663 10796 3692 10797 TIME...MOT...LOC 2221Z 085DEG 16KT 3679 10770 $$ Guyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 8, 2:30 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 230 PM MDT Sun Jul 8 2018 .SYNOPSIS.. Traditional monsoon pattern on the way by midweek and it will continue through at least next weekend. In addition, an easterly wave could arrive from the east Wednesday, adding to the moisture. High pressure to our north will gradually shift east during the week, with the east to west flow shifting to a direct south to north monsoon surge later in the week. && .DISCUSSION... Today's crop of showers and thunderstorms are less than yesterday, confined mostly to the western and central mountains and Chaves County. Movement will be to the southwest, perhaps bringing a few showers and storms into the Rio Grande Valley later this afternoon and evening. Coverage will diminish through the night, although the western high terrain could receive a few storms past midnight. The center of the strong upper high over CO will begin to shift east into NB Monday and Tuesday. This will bring a subtle shift in the steering flow to an east to west, or southeast to northwest direction. Convection Monday and Tuesday will favor the central and western mountains in the afternoons, perhaps into the northwest and central valleys in the evenings. The upper high will continue to drift a little east Wednesday through Friday, helping to set up a direct monsoonal surge of moisture from Mexico into the western half of the state. In addition, an easterly wave could bring Gulf moisture into eastern NM Wednesday. The period from Wednesday through Friday, and probably through the weekend, will be very active. Flash flooding will become more of a concern each day, especially on the recent burn scars. Temperatures will not vary much from day to day, and generally be below normal in the west and near normal in the east. CHJ && .FIRE WEATHER... Monsoon flow continues to hum along with fair-good vent rates, great RH recovery, and daily rounds of thunderstorm activity. Dry air aloft has invaded a large portion of northern and central NM today, which will limit today's thunderstorm coverage compared with yesterday. This will also limit storm coverage Mon and Tue. Storms will still favor the higher terrain first in the early afternoons before generally moving off to the W/SW today - Tue. Can't rule out a few showers over southeast and east-central NM. The potential for locally heavy rainfall and potential for flash flooding near or on burn scars remains. Moisture and storm coverage trends up Wed and toward the weekend as a mid-level low works its way into northeast NM and eastern CO. 24 && .AVIATION... 18Z TAF CYCLE VFR conditions will prevail today with afternoon tstm activity along and west of the central mtn chain bringing brief MVFR conditions. Storm motion will generally be to the WSW/SW, with TS likely showing up near or at KSAF, KABQ, KGNT, KFMN, maybe even KSKX early on. Debris clouds will linger to midnight, with clearing skies expected across much of northern NM tomorrow morning. 24 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 92 64 92 / 30 10 10 5 Dulce........................... 50 87 52 86 / 30 10 20 20 Cuba............................ 53 82 53 85 / 30 20 20 20 Gallup.......................... 56 88 55 88 / 50 20 20 20 El Morro........................ 52 81 52 82 / 60 20 10 20 Grants.......................... 54 85 54 87 / 40 10 10 20 Quemado......................... 55 79 53 79 / 40 30 20 20 Glenwood........................ 62 85 62 84 / 30 40 30 40 Chama........................... 46 82 46 81 / 20 20 20 20 Los Alamos...................... 60 80 60 83 / 20 20 10 10 Pecos........................... 56 79 56 80 / 30 20 10 20 Cerro/Questa.................... 52 80 52 80 / 20 20 10 20 Red River....................... 47 72 45 71 / 20 20 10 20 Angel Fire...................... 40 75 39 77 / 20 20 10 20 Taos............................ 51 84 51 86 / 10 10 10 10 Mora............................ 50 78 49 80 / 20 20 10 20 Espanola........................ 58 87 58 89 / 20 10 10 5 Santa Fe........................ 59 80 59 82 / 30 20 10 10 Santa Fe Airport................ 58 84 57 87 / 20 10 10 5 Albuquerque Foothills........... 61 85 64 88 / 20 10 10 5 Albuquerque Heights............. 67 86 67 89 / 20 10 10 5 Albuquerque Valley.............. 61 88 63 91 / 20 10 10 5 Albuquerque West Mesa........... 63 87 64 90 / 20 10 10 5 Los Lunas....................... 58 89 60 91 / 20 10 10 5 Rio Rancho...................... 63 87 64 91 / 20 10 10 5 Socorro......................... 64 89 66 91 / 20 10 10 20 Sandia Park/Cedar Crest......... 59 81 58 83 / 30 20 10 10 Tijeras......................... 54 84 55 86 / 20 10 10 10 Moriarty/Estancia............... 51 85 53 87 / 10 10 10 10 Clines Corners.................. 56 80 55 82 / 10 10 10 10 Gran Quivira.................... 57 82 56 82 / 20 20 10 20 Carrizozo....................... 61 83 61 82 / 20 40 20 40 Ruidoso......................... 53 76 53 75 / 30 50 30 50 Capulin......................... 56 82 55 83 / 5 10 5 10 Raton........................... 55 86 54 88 / 5 10 5 10 Springer........................ 56 86 55 88 / 10 10 5 10 Las Vegas....................... 54 80 53 82 / 10 10 10 10 Clayton......................... 60 88 60 90 / 5 10 0 5 Roy............................. 61 83 60 84 / 5 10 5 5 Conchas......................... 64 89 65 91 / 5 10 5 5 Santa Rosa...................... 63 87 63 89 / 10 10 5 5 Tucumcari....................... 65 92 65 94 / 5 10 0 5 Clovis.......................... 62 86 62 88 / 10 10 5 5 Portales........................ 63 88 63 89 / 10 10 10 5 Fort Sumner..................... 65 89 66 90 / 10 10 10 5 Roswell......................... 67 89 68 89 / 20 20 20 20 Picacho......................... 63 80 62 81 / 20 40 30 20 Elk............................. 58 77 57 77 / 30 40 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Jul 8, 3:14 AM MDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sun Jul 8 2018 NMZ501>540-091130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 314 AM MDT Sun Jul 8 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are forecast today into the evening. Storm motions will be slow and rainfall could become locally heavy. This may lead to localized areas of flash flooding, especially over and near recent burn scars. Isolated locations may receive up to 1.25 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday After two mainly down days Monday and Tuesday, scattered thunderstorms will return Wednesday through next weekend. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Special weather statement, Jul 8, 1:20 PM MDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Albuquerque NM 120 PM MDT SUN JUL 8 2018 NMZ512-513-516-081945- Upper Rio Grande Valley-West Slopes Sangre de Cristo Mountains-Northern Sangre de Cristos above 9500 feet/Red River- 120 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAOS COUNTY UNTIL 145 PM MDT... At 119 PM MDT, Doppler radar was tracking a strong thunderstorm near Questa, moving southwest at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will be likely with this storm. Locations impacted include... Questa, Red River, Taos Ski Valley, Lama and Cerro. Accumulations of small hail on roads can create very slick and hazardous driving conditions, including State Roads 38 and 522. && LAT...LON 3678 10558 3675 10541 3656 10548 3664 10575 TIME...MOT...LOC 1919Z 034DEG 15KT 3672 10553 Guyer
Special weather statement, Jul 8, 3:22 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Albuquerque NM 322 PM MDT SUN JUL 8 2018 NMZ519-521-082145- Sandia/Manzano Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 322 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANDOVAL AND BERNALILLO COUNTIES UNTIL 345 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm over Sandia Heights, or near Albuquerque, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Eastern Albuquerque, Corrales, Los Ranchos De Albuquerque, Sandia Heights, North Valley, Alameda, Carnuel and Sandia Pueblo. This includes the following highways... Interstate 40 between Mile Markers 159 and 170. Interstate 25 between Mile Markers 223 and 237. && LAT...LON 3525 10643 3505 10644 3505 10665 3525 10664 TIME...MOT...LOC 2121Z 041DEG 7KT 3517 10652 Guyer
Special weather statement, Jul 8, 4:19 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Albuquerque NM 419 PM MDT SUN JUL 8 2018 NMZ512-514-517-518-082245- Lower Chama River Valley-West Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-Southern Sangre de Cristos above 9500 feet- 419 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm over the Santa Fe Ski Basin, or 10 miles northeast of Santa Fe, moving southwest at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Northeastern Santa Fe, Hyde Memorial State Park, Rio En Medio in Santa Fe County, Tesuque and Chupadero. && LAT...LON 3590 10592 3578 10572 3561 10583 3578 10611 TIME...MOT...LOC 2218Z 031DEG 20KT 3581 10585 Guyer
Special weather statement, Jul 8, 4:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT SUN JUL 8 2018 NMZ501-503-504-082245- Northwest Plateau-Far Northwest Highlands-Northwest Highlands- 421 PM MDT SUN JUL 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO ARRIBA AND NORTHEASTERN SAN JUAN COUNTIES UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm over Archuleta, or near Navajo Dam, moving west at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Bloomfield, Aztec, Navajo Dam, Turley and Archuleta. && LAT...LON 3691 10762 3665 10759 3663 10796 3692 10797 TIME...MOT...LOC 2221Z 085DEG 16KT 3679 10770 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:20 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Jul 7, 7:23 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Jul 7, 8:02 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Jul 8, 1:20 PM MDT | Special Weather Statement | ABQ | Taos | 25 min |
| Jul 8, 2:04 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 116 min |
| Jul 8, 3:22 PM MDT | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Jul 8, 4:19 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 8, 4:32 PM MDT | Special Weather Statement | ABQ | Sierra | 28 min |
| Jul 8, 4:38 PM MDT | Special Weather Statement | ABQ | Bernalillo | 22 min |
| Jul 8, 5:11 PM MDT | Special Weather Statement | ABQ | San Juan | 19 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.